Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 16, Number 4 (2016), 1913-1951.
Homotopy representations of the unitary groups
Let be a compact connected Lie group and let be complex vector bundles over the classifying space . The problem we consider is whether contains a subbundle which is isomorphic to . The necessary condition is that for every prime , the restriction , where is a maximal –toral subgroup of , contains a subbundle isomorphic to . We provide a criterion when this condition is sufficient, expressed in terms of –functors of Jackowski, McClure & Oliver, and we prove that this criterion applies for bundles which are induced by unstable Adams operations, in particular for the universal bundle over . Our result makes it possible to construct new examples of maps between classifying spaces of unitary groups. While proving the main result, we develop the obstruction theory for lifting maps from homotopy colimits along fibrations, which generalizes the result of Wojtkowiak.
Algebr. Geom. Topol., Volume 16, Number 4 (2016), 1913-1951.
Received: 26 June 2014
Revised: 26 October 2015
Accepted: 3 November 2015
First available in Project Euclid: 28 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Lubawski, Wojciech; Ziemiański, Krzysztof. Homotopy representations of the unitary groups. Algebr. Geom. Topol. 16 (2016), no. 4, 1913--1951. doi:10.2140/agt.2016.16.1913. https://projecteuclid.org/euclid.agt/1511895904